BRCA screening has its limits in assessing dangers for women with a family history of disease, experts say
by ssislander on Wed Oct 20, 2010 10:22 PM
Last week my oncologist had to reduce my Votrient to 400 mg after the lab tests showed very elevated liver enzymes. I am having some abdominal pain and a feeling of "heaviness" in my liver. There will be another blood test tomorrow to see whether reducing the milligrams relieves the elevated liver enzymes. Has anyone else had this reaction to Votrient?
by mythago on Thu Oct 28, 2010 05:50 AM
Hi Judith, from what I understand most doctors refer to the NCCN guidelines. You can look them up on the internet. Drs from all the country's major medical institutions (Sloan-Kettering, MD Anderson, just to mention a few, make up this board and decide what the protocol for a particular cancer should be. There's a first line and if that doesn't work than they do to "second line". After my nephrectomy, Sutent was recommended as 1st line but did not work. Sutent, Nexavar, Votrient and I believe Avastin are similar class drugs - using antiangiogenisis. Afinitor and Torisel (Second line) are MTOR inhibitors and work differently in stabilizing the cancer. All this information is available on the internet to anyone and is useful in helping to understand what you are being given, how it can help and what possible side effects may happen. Good Luck, Myth
by Postime on Wed Nov 17, 2010 01:57 AM
I have been on Pazopanib as part of a clinical trail since Sept 2009. I have 4 small nodules (all <1cm) that have reduced in size over the past year thanks to Pazopanib. My side effects are about the same as others, mostly diarrhea. And thats the only one I still have. My Dr started me on the trail almost immediately after having detected the nodules. I get monitored every 2 and 4 weeks and scans every 6 weeks. I could not pass up the opportunity to participate and best its all free including the drug. So far Votrient is a god-send for me also.
by lllbbb on Sun Jan 23, 2011 03:56 AM
did torisel not worlk for you for first line treatment?
by Fabel on Sun Feb 06, 2011 02:06 AM
I am going to start Votrient this week 800mg. I would like to know the time of day that is the best to take this Med. Early morning or mid day or evening.
by Fabel on Sun Feb 06, 2011 02:09 AM
What is the best time of day to take Votrient.
by lllbbb on Sun Feb 06, 2011 04:00 AM
my dad takes it around 7 at night and then eats a little something before he goes to bed.
He was taking it around 10am and then 2pm but he has been real nausea so he now has been taking it later. But you cant go to sleep on a empty stomach or you wont be able to sleep because of an upset stomach, so dont take it too late either.
by derrygrath on Mon Feb 07, 2011 01:35 AM
My husband was taking Votrient before going to bed (at least 2 hours after eating) the tumors all shrunk. His side effects were diarreha and headache. His oncologist suggested he switch to the first thing in the morning to see if that would be better. His side effects all went away, but the drug stopped working and the tumors started to grow back. He switched back to the evening and the tumors are shrinking again.
by dkbit on Fri Feb 11, 2011 02:53 PM
I noticed your post & my husband also had RCC diagnosed in Jan 2009 with removal of his left kidney. Found out last year it had spread to his liver. He at that time started Sutent & has no new mets but tumors in liver did not shrink alot. He recently underwent liver embolization & now his dr. is thinking of trying a new med. Did you have bad nausea side effects with Sutent also & how do the side effects of Afinitor compare?
by bobw54 on Sat Feb 19, 2011 12:02 AM
I take it between 5 and 7 ,but get the nauseau med odansetron I take 8 mg. it really helps
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Do you use smart phone apps?
Take our short survey on hospital smart phone apps.
We care about your feedback. Let us know how we can improve your CancerCompass experience.